Alert archive / Florida / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 3, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Feb 1, 2007, 3:22 PM EST for Taylor County, Florida. It was in force for 23 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 1, 2007, 3:22 PM EST (20:22 UTC)
- Expired
- Feb 1, 2007, 3:45 PM EST
- In force
- 23 min
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
County Taylor County, FL
The radar
The Tallahassee radar (KTLH), 69 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 1, 3:30 PM EST | TSTM WND DMG | 7 Nnw Perry, FL | NUMEROUS TREES AND POWERLINES DOWN ACROSS NORTHERN HALF OF COUNTY BETWEEN PERRY AND SHADY GROVE. HAIL OF UNKNOWN SIZE WAS ALSO REPORTED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 1, 1:52 PM EST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.4 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 616 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 499 m²/s²
- 0-3 km storm-relative helicity
- 607 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KTAE 012023 SVRTAE FLC123-012045- /O.NEW.KTAE.SV.W.0003.070201T2022Z-070201T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 322 PM EST THU FEB 1 2007 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL TAYLOR COUNTY IN FLORIDA THIS INCLUDES THE CITY OF PERRY AND THE TOWN OF BOYD * UNTIL 345 PM EST * AT 316 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR HAMPTON SPRINGS...OR ABOUT 8 MILES WEST OF PERRY...AND MOVING NORTHEAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 7 MILES SOUTHEAST OF SHADY GROVE BY 325 PM EST... NEAR THE TOWN OF BOYD BY 330 PM EST... IN ADDITION TO HAIL AND GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (850) 942-8833. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 3012 8378 3005 8370 3024 8340 3031 8366 $$ 38-GODSEY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 1, 9:53 AM EST, 5 hours 29 minutes earlier.
Area forecast discussion, Feb 1, 9:53 AM EST, 5 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 953 AM EST THU FEB 01 2007 .UPDATE...INCREASED WINDS IN THE ZONES AND INCLUDED POSSIBLE STRONG STORMS FOR THE NRN TIER OF OUR GA ZONES BASED ON THE UPDATED CONVECTIVE OUTLOOK. BUMPED MAX TEMPS UP A BIT IN FL. && .DISCUSSION...SURFACE ANALYSIS SHOWS THE WARM FRONT HAS NOW LIFTED TO ABOUT THE NRN BORDER OF OUR FORECAST AREA, OR JUST N OF AN ABY-DHN LINE AS OF 14Z. A COUPLE OF WAVES HAVE DEVELOPED ON THE FRONT, WITH ONE LOW CENTER JUST S OF MOB AND ANOTHER DEVELOPING NEAR DEEP S TX. THE ERN OF THESE TWO LOWS IS HELPING TO PULL JUICY AIR INTO THE REGION FROM THE GULF WITH DEW POINTS INTO THE MID 60S NOW ALONG THE WRN FL PANHANDLE COAST. 12Z KTAE SOUNDING SHOWS A 50-KT LOW LEVEL JET OVERHEAD, AND THIS IS CONFIRMED BY AREA VAD WIND PROFILES. CONVECTION IS BEGINNING TO ORGANIZE ALONG THE FRONTAL BOUNDARY ACROSS SRN AL. IN ADDITION, STORMS ARE BECOMING SURFACE BASED OVER THE N CENTRAL GULF NEAR LA AND MS. SPC IS CONSIDERING A WATCH FOR THE N CENTRAL TO NE GULF COASTAL AREA. && .MARINE...CURRENT FORECAST IS ESSENTIALLY ON TRACK. WINDS AND SEAS HAVE INCREASED TO SMALL CRAFT ADVISORY LEVELS AND WILL REMAIN ELEVATED THROUGH TONIGHT. WINDS INITIALLY OUT OF THE SE WILL COME AROUND TO SW BY THIS EVENING. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING WITH A FEW OF THE STORMS REACHING SEVERE LIMITS. A COLD FRONT WILL CROSS THE WATERS TONIGHT WITH WINDS COMING AROUND TO THE NORTHWEST AND DECREASING BELOW ADVISORY LEVELS. HIGH PRESSURE WILL THEN BUILD ACROSS THE WATERS THROUGH FRIDAY NIGHT. THE GRADIENT WILL INCREASE AGAIN FROM SATURDAY THROUGH MONDAY WITH NEAR CAUTION LEVEL WINDS AND SEAS...ESPECIALLY ACROSS THE OFFSHORE LEGS. && .AVIATION...A WARM FRONT CURRENTLY OVER FL PANHANDLE WILL CONTINUE TO LIFT SLOWLY NWD TODAY. INCLUDED WIND SHEAR IN THE TLH AND VLD TAFS FOR THIS MORNING. EXPECT CIGS TO GRADUALLY LOWER TO MVFR AS THE DAY PROGRESSES...WITH BRIEF PERIODS OF IFR CIG/VSBY IN SHRA/TS. WINDS WILL INCREASE FROM THE S AND BECOME GUSTY AT TIMES THROUGH THE AFTN. AN ISOLATED STRONG TSRA WILL BE POSSIBLE AT KPFN...KTLH AND KVLD IN THE WARM SECTOR THIS AFTN AND EARLY EVE. && .FIRE WEATHER...A SOAKING RAIN IS EXPECTED ACROSS THE FORECAST AREA TODAY AND TONIGHT, SO WET FLAGS HAVE BEEN ACTIVATED IN THE NFDRS FORECAST. ENOUGH DRY AIR COULD GET INTO THE REGION ON SUN FOR MARGINAL RED FLAG DURATIONS TO BE MET IN OUR FL ZONES DURING THE AFTERNOON HOURS. RED FLAG CONDITIONS WILL BE POSSIBLE ON MON FOR ALL OF OUR FL AND GA ZONES. IN FACT, OUR FL ZONES COULD SEE RED FLAG CONDITIONS EACH DAY FROM SUN THROUGH WED OF NEXT WEEK. && .HYDROLOGY...A GENERAL 1-2 INCH RAINFALL IS EXPECTED ACROSS THE HSA THROUGH FRI MORNING. GENERALLY SPEAKING, FLOODING IS NOT A CONCERN DUE TO ANTECEDENT DRY CONDITIONS. && .PREV DISCUSSION... 430 AM EST THU FEB 01 2007 SHORT TERM... (TODAY-SATURDAY) LOW PRESSURE WILL CONTINUE TO DEVELOP ACROSS THE NORTH-CENTRAL GULF OF MEXICO TODAY WITH AREAS OF RAIN AND ISOLATED THUNDERSTORMS SPREADING EAST THROUGH THE DAY. THE EASTERN PORTION OF THE CWA IS LIKELY TO BE INITIALLY FAIRLY DRY WITH THE EXCEPTION OF A FEW WIDELY SCATTERED SHOWERS AND HAVE LOWERED POPS FOR THE FIRST HALF OF THE DAY. AREAS OF RAIN WILL THEN OVERSPREAD THE ENTIRE AREA THROUGH THE AFTERNOON AS THE LOW AND BETTER DYNAMICS APPROACH. SO FAR THE BEST ISENTROPIC LIFT HAS REMAINED TO OUR NORTH WHERE AREAS OF RAIN/FREEZING RAIN/SLEET AND SNOW HAVE BEEN WIDESPREAD THIS OVERNIGHT. WITH THE FORECAST LOW TRACK...THE WARM FRONT IS NOT LIKELY TO PENETRATE INLAND VERY RAPIDLY. HIGH TEMPERATURES IN THE MIDDLE TO UPPER 50S ACROSS OUR NORTHERN ZONES WILL LIKELY NOT BE REALIZED UNTIL LATE IN THE DAY WITH COOL CONDITIONS BEING EXPERIENCE IN THESE AREAS NORTH OF THE WARM FRONT. SPC CONTINUES TO COVER PORTIONS OF NORTH FLORIDA INTO FAR SOUTHERN GEORGIA WITH A SLIGHT RISK OF SEVERE WEATHER THIS AFTERNOON INTO THE EVENING. AT THIS TIME THINK ANY SEVERE WEATHER LOOKS TO BE ISOLATED IN NATURE...BUT SHEAR PROFILES DO INDICATE THAT ANY SURFACE BASED STORMS THAT GET GOING IN THE WARM SECTOR WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS AND ISOLATED TORNADOES. WILL CONTINUE TO WATCH THE SITUATION AND HAVE HIGHLIGHTED THE SEVERE THREAT IN THE GRIDS AND HWO. COLD FRONT WILL CROSS THE REGION OVERNIGHT BRINGING A END TO THE SEVERE THREAT FROM WEST TO EAST. FRONT AND QPF FIELDS SHOULD CLEAR OUR AREA BY LATE MORNING ALTHOUGH CLOUDS MAY BE A BIT MORE STUBBORN... ESPECIALLY ACROSS THE FLORIDA BIG BEND. FURTHER WEST AND NORTH WILL EXPECT AT LEAST SOME SUN BY THE AFTERNOON. HIGH TEMPERATURES WILL BE NEAR OR SLIGHTLY BELOW NORMAL FRIDAY AFTERNOON WITH MAINLY UPPER 50S TO MIDDLE 60S AS THERE IS NOT A SIGNIFICANT COOL PUSH BEHIND THIS SYSTEM. HIGH PRESSURE CONTINUE TO BUILD EAST ALONG THE GULF COAST FRIDAY NIGHT INTO SATURDAY. THIS IS WHERE THE FORECAST BECOME A BIT TRICKY. GUIDANCE IS SHOWING THE FRONT TO OUR SOUTH MAKING SOME HEADWAY BACK NORTH WITH A BAND OF ISENTROPIC LIFT ON THE 295-300K SURFACES TRYING TO GET BACK UP INTO OUR AREA. THE NAM IS MUCH MORE AGGRESSIVE WITH THIS FEATURE AND SPREADS WIDESPREAD QPF BACK OVER THE ENTIRE FORECAST AREA SATURDAY AND SATURDAY NIGHT. THE GFS IS SHOWING THE HIGH TO OUR WEST NOSING IN SIGNIFICANTLY MORE AND HOLDING MUCH OF THIS LIFT AND MOISTURE INTO NORTH FLORIDA AND THE NORTHEASTERN GULF. THE GFS HAS STRONG SUPPORT FROM BOTH THE ECMWF AND UKMET ON THIS SCENARIO. DISCUSSIONS WITH SURROUNDING OFFICES AND HPC SHOW AN AGREEMENT THAT THIS MORE SUPPRESSED SOLUTION IS THE BETTER WAY TO GO AND HAVE DRAWN MY POP GRIDS TO REPRESENT. ONLY HAVE SLIGHT TO LOW END CHANCE POPS FOR SHOWERS OVER THE NORTH WITH MID TO HIGH CHANCE POPS OVER NORTH FLORIDA SAT/SAT NIGHT. AS WAS MENTIONED LAST NIGHT THIS IS A RATHER COOL AIRMASS TRYING TO COME IN SATURDAY NIGHT AND A FEW FLAKES OF SNOW OR A FEW ICE PELLETS CAN NOT BE RULED OUT OVER PORTIONS OF THE AREAS SAT NIGHT...BUT STILL BELIEVE THE QPF WILL EXIT AHEAD OF THE REAL COOL AIR PUSH. EITHER WAY ANY FROZEN PRECIP WOULD BE LIGHT AND NOT AMOUNT TO MUCH OF ANYTHING...WILL CONTINUE TO WATCH. LONG TERM... (SUNDAY-THURSDAY) ANY LINGERING SHOWERS WILL EXIT SOUTH OF THE AREA EARLY SUNDAY MORNING. AS IT LOOKS NOW AN EXTENDED PERIOD OF DRY AND COOL WEATHER WILL THEN BE WITH US INTO THE MIDDLE PART OF NEXT WEEK. BOTH GFS/ECMWF SHOWING HIGH PRESSURE OVER THE REGION BY SUNDAY EVENING INTO MONDAY. THIS HIGH THEN BRIEFLY WEAKENS MONDAY NIGHT BEFORE A STRONGER AND MORE DOMINANT HIGH BUILDS JUST NORTH OF THE AREA FOR TUESDAY INTO THURSDAY. THIS HIGH IS LIKELY TO BRING WITH IT PLENTY OF COOL AND DRY AIR ON NORTHERLY TO NORTHEASTERLY FLOW. AT THIS TIME THE POSITION OF THE HIGH WOULD BE TO FAR NORTH TO ALLOW ANY NIGHTS OF SIGNIFICANT RADIATIONAL COOLING...BUT THIS IS QUITE A WAY INTO THE FUTURE FOR DETAILS. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 65 54 64 45 53 / 90 90 20 20 50 PANAMA CITY 65 54 62 45 55 / 90 90 10 20 50 DOTHAN 59 48 60 39 53 / 90 80 10 10 30 ALBANY 57 49 62 40 52 / 90 90 10 10 30 VALDOSTA 64 54 65 45 54 / 80 90 20 20 40 CROSS CITY 69 62 69 49 60 / 60 90 40 30 50 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. GM...SMALL CRAFT ADVISORY IN EFFECT ALL ZONES THROUGH 12Z FRI. && AVIATION...JAMSKI PUBLIC/MARINE UPDATE...WOOL FIRE WX/HYDRO...WOOL REST OF DISCUSSION...MROCZKA
Hazardous weather outlook, Feb 1, 5:01 AM EST, 10 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 501 AM EST THU FEB 1 2007 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ750-755-770-775-021100- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL OUT TO 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM 20 TO 60 NM- 501 AM EST THU FEB 1 2007 /401 AM CST THU FEB 1 2007/ THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...SOUTH CENTRAL GEORGIA...SOUTHWEST GEORGIA AND GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT... LOW PRESSURE WILL APPROACH THE REGION TODAY WITH AREAS OF RAIN AND ISOLATED THUNDERSTORMS SPREADING FROM WEST TO EAST. A WARM FRONT WILL SET UP ACROSS THE FLORIDA PANHANDLE AND BIG BEND BY THIS AFTERNOON. AREAS ALONG AND SOUTH OF THIS FRONT WILL HAVE THE POTENTIAL TO SEE A FEW STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE MAIN THREAT FROM ANY STORMS WILL BE DAMAGING WINDS AND ISOLATED TORNADOES. THE RAIN MAY BE HEAVY AT TIMES WITH THIS SYSTEM ACROSS MUCH OF THE FORECAST AREA WITH AMOUNTS AROUND AN INCH EXPECTED. LOCALLY HIGHER AMOUNTS ARE POSSIBLE...ESPECIALLY WITH ANY STRONGER THUNDERSTORMS. SMALL CRAFT ADVISORY CONDITIONS WILL BE EXPERIENCED ACROSS ALL LEGS OF THE COASTAL WATERS THROUGH TONIGHT. A COLD FRONT CROSSING THE AREA LATE TONIGHT WILL BRING AN END TO THE SEVERE THREAT AND SMALL CRAFT ADVISORY CONDITIONS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE. 14-MROCZKA
In the hours before
Special weather statement, Feb 1, 3:07 PM EST, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 307 PM EST THU FEB 1 2007 FLZ028-012045- TAYLOR- 307 PM EST THU FEB 1 2007 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR TAYLOR COUNTY IN NORTH FLORIDA... * UNTIL 345 PM EST AT 306 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 18 MILES SOUTHWEST OF PERRY...MOVING NORTHEAST AT 45 MPH. THIS STORM WILL BE NEAR... 6 MILES NORTHWEST OF PERRY BY 325 PM EST. SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING OCCASIONAL CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (850) 942-8833. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 38-GODSEY
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 1, 2:58 PM EST | Special Marine Warning | TAE | 2 hr | |
| Feb 1, 4:21 PM EST | Tornado Warning | TAE | Gulf | 39 min |
| Feb 1, 4:56 PM EST | Special Marine Warning | TAE | 64 min | |
| Feb 1, 5:04 PM EST | Severe Thunderstorm Warning | TAE | Wakulla | 41 min |
| Feb 1, 5:19 PM EST | Tornado Warning | TAE | Franklin | 26 min |
| Feb 1, 5:48 PM EST | Special Marine Warning | TAE | 117 min | |
| Feb 1, 6:05 PM EST | Severe Thunderstorm Warning | TAE | Madison | 25 min |
| Feb 1, 6:18 PM EST | Special Marine Warning | TAE | 117 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.